Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 108, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 17, 2000, 6:23 PM EDT for Marion County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 17, 2000, 6:23 PM EDT (22:23 UTC)
- Expired
- Jun 17, 2000, 7:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 157 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
756 WUUS52 KJAX 172223 SVRJAX FLC083-172315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 623 PM EDT SAT JUN 17 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN MARION COUNTY IN NORTHERN FLORIDA * UNTIL 715 PM EDT * AT 623 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF OCALA AIRPORT...OR ABOUT 8 MILES SOUTHWEST OF OCALA...MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OCALA AIRPORT THROUGH 630 PM EDT... FLEMINGTON AND ROMEO BY 700 PM EDT... VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 2903 8229 2914 8212 2941 8230 2927 8253 $$ MOBBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:23 PM EDT, 3 hours earlier.
Area forecast discussion, Jun 17, 3:23 PM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 211 PM EDT SAT JUN 17 2000 EAST COAST SEA BREEZE STARTED OFF EARLY TODAY AND SOME THUNDERSTORMS ARE GIVING THE COASTAL AREAS SOME GOOD NEEDED RAIN ACROSS NORTHEAST FLORIDA. HIGH PRESSURE AT THE SURFACE AND THE UPPER LEVELS REMAIN OVERHEAD. MODELS INDICATE UPPER HIGH PRESSURE TO REMAIN OVER THE AREA. UPPER TROUGHS DO NOT DIG MUCH SOUTH AND AN ALMOST ZONAL FLOW SETS UP THROUGH 66 HOURS OVER THE NORTH HALF OF THE UNITED STATES - THIS ALLOWS THE HIGH PRESSURE SYSTEM TO MOVE WEST AND BUILD ACROSS THE SOUTH UNITED STATES. AT THE SURFACE...HIGH PRESSURE STILL CONTINUES. CROSS SECTIONS INDICATE 700MB AND ABOVE DRYING TO PREVAIL THROUGH 48 HOURS (EXCEPT NGM THAT BRINGS IN SOME HIGH CLOUDS). NOT MUCH CHANGE AND PERSISTENCE CONTINUES. AVN/NGM TEMPS AND POPS ABOUT THE SAME NUMBERS FOR THE LAST FEW DAYS. SEE NO REASON TO DEVIATE. PARTLY CLOUDY SKIES TO CONTINUE WITH SEA BREEZE CONVECTION THE MAIN PLAYER FOR SHOWERS AND THUNDERSTORMS IN THE AFTERNOON THROUGH THE EVENING HOURS. MARINE...WINDS TO BE 10 TO 15 KNOTS THROUGH THE FORECAST PERIOD. AMG 70/93/70/93 3323 SSI 75W/88/74/88 1222 JAX 72/93/72/93 1322 GNV 70/94/70/94 3333 11 .JAX... .GA...NONE. .FL...NONE.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:21 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia | 24 min |
| Jun 17, 7:57 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Union | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.